Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 146, NWS Shreveport, LA

April 16, 2000Claiborne Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2000, 7:49 PM CDT for Claiborne Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 7:49 PM CDT (00:49 UTC)
Expired
Apr 16, 2000, 8:30 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Claiborne Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:53 PM CDTHail 0.75Homer, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS54 KSHV 170050
SVRSHV
LAC027-170130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN LOUISIANA

* UNTIL 830 PM CDT

* AT 749 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF HOMER...
  MOVING SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN LOUISIANA
UNTIL 830 PM CDT.

LAT...LON 3294 9314 3278 9323 3261 9291 3279 9278

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:40 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 16, 2:40 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT SUN APR 16 2000

COLD FRONT CLEARLY SEEN ON VISIBLE IMAGERY AS A SCATTERING OF WARM
AIR STRATOCUMULUS ALONG BOUNDARY...WITH A NARROWING AREA OF COLD
AIR STRATUS BEHIND FRONT. THE VERY LOW LEVEL MOISTURE CUTTING
UNDERNEATH A DRYING 850 LAYER NOT SEEN ON MODELS...AND DUE TO RAPID
COOLING AND CONDENSING. ASSUME CONTINUED ERODING SO WILL LOOK FOR
DECREASING CLOUDS TONIGHT. IN THE MEANTIME...APPEARING THAT AN
UNEVENTFUL FRONTAL PASSAGE MAY OCCUR THIS AFTERNOON. HOWEVER...CANNOT
DISCOUNT POSSIBILITY OF SOME DEGREE OF CONVECTION LATE THIS
AFTERNOON IF ADDITIONAL TEMP RISES ALONG FRONT SPARK SOMETHING.
THUS...LEAVE IN ISOLATED EVENING TSTMS LA PORTIONS. A WEAK SURFACE
LOW IN MEXICO WILL MOVE NORTH ON MONDAY AND FEED GULF MOISTURE BACK
INTO AREA. WILL ONLY INTRODUCE AN INCREASE IN CLOUDS AND NOT AS
WARM FOR MONDAY...TOO STABLE FOR PRECIP. RIDGING DOMINATE sON TUESDAY
AND THEN WILL SEE TEMPS WELL INTO 80S.

SHV 54/78/60/86  1000      TYR  52/80/59/87  0000
MLU 58/80/63/85  1000      LFK  60/80/58/88  1000
TXK 50/78/62/84  1000

.SHV...NONE.

VII

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.